MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 38MM REVERSE LINER +3 S; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. 38MM REVERSE LINER +3 S; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number LNR-0990-200-383S
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tsa surgery had been performed on (b)(6) 2024, the patient experienced a shoulder dislocation/poly dissociation around (b)(6) 2024.This adverse event was treated with a revision surgery on (b)(6) 2024, in which the 38mm reverse liner +3 s and the 38mm glenosphere concentric were exchanged for a 42mm glenosphere with the corresponding poly liner.Upon extraction, it was noted that there was a deformity along the outer lip of the liner.It is unknown if this deformity caused the poly to dissociate, or if the deformity was caused by the extraction process.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a revision was required approximately 2 months post total shoulder arthroplasty due to shoulder dislocation/poly dissociation and upon extraction, it was noted that there was a deformity along the outer lip of the liner.Reportedly, it is unknown if this deformity caused the poly to dissociate, or if the deformity was caused by the extraction process; however, the glenosphere and liner were exchanged for a 42mm glenosphere with the corresponding poly liner per complaint.As of the date of this medical investigation, the requested clinical documentation has not been provided and although a definitive clinical root cause cannot be concluded based on the limited information provided, a component malperformance is not supported.The patient impact was reportedly the dislocation and subsequent revision.The current patient status is unknown.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the liner, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the glenosphere, a review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for shoulder system revealed that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components.This has been identified as an intraoperative and postoperative precaution.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, postoperative care, abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional information: a2, a3.Corrected data: b5.
 
Event or Problem Description
It was reported that, after a tsa surgery had been performed on (b)(6) 2024 due to a massive deltoid and cuff tear arthropathy, the patient experienced a shoulder dislocation/poly dissociation around (b)(6) 2024.This adverse event was treated with a revision surgery on (b)(6) 2024, in which the 38mm reverse liner +3 s and the 38mm glenosphere concentric were exchanged for a 42mm glenosphere with the corresponding poly liner.Upon extraction, it was noted that there was a deformity along the outer lip of the liner.It is unknown if this deformity caused the poly to dissociate, or if the deformity was caused by the extraction process.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Sections d9 and h11 were updated.Annex c (investigation findings) at section h6 was corrected.Internal complaint reference: (b)(4).H11: the associated devices were returned and evaluated.The visual inspection revealed that one liner and one glenosphere were returned in a poly bag.The reverse liner was visually inspected for the reported failure of a deformity around the outer lip of the liner.There was one tactile scratch on the bottom rim and a slight deformation on the opposite side of the implant observed.It could not be determined if the deformation was due from manufacturing or if it was due to removal of the implant.No issues were identified on the glenosphere.The clinical/medical investigation concluded that as of the date of this medical investigation, the requested clinical documentation has not been provided and although a definitive clinical root cause cannot be concluded based on the limited information provided, a component malperformance is not supported.The patient impact was reportedly the dislocation and subsequent revision.The current patient status is unknown.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the liner, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the glenosphere, a review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for aetos¿ shoulder system revealed that modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components.This has been identified as an intraoperative and postoperative precaution.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition, postoperative care, abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
38MM REVERSE LINER +3 S
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20509996
Report Number3002788818-2024-00108
Device Sequence Number13054101
Product Code PHX
UDI-Device Identifier00885556810163
UDI-Public885556810163
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date08/01/2026
Device Catalogue NumberLNR-0990-200-383S
Device Lot Number700007417
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer11/14/2024
04/29/2025
06/27/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/18/2024
04/29/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLS0990-506-3800C/38MM GLENOSPHERE CONCENTRIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale